Advertisement

Periodic homogenization under a hypoellipticity condition

  • Paola MannucciEmail author
  • Bianca Stroffolini
Article

Abstract

In this paper we study a periodic homogenization problem for a quasilinear elliptic equation that present a partial degeneracy of hypoelliptic type. A convergence result is obtained by finding uniform barrier functions and the existence of the invariant measure to the associate diffusion problem that is used to identify the limit equation.

Keywords

Periodic homogenization Viscosity solutions Degenerate quasilinear elliptic equations Subelliptic equations Hörmander condition 

Mathematics Subject Classification

49L25 35B27 35J70 35H10 

References

  1. 1.
    Alvarez, O., Bardi, M.: Ergodicity stabilization, and singular perturbations for Bellman–Isaacs equations. Mem. Am. Math. Soc. 204(960), vi+77 (2010)MathSciNetGoogle Scholar
  2. 2.
    Alvarez, O., Bardi, M.: Viscosity solutions methods for singular perturbations in deterministic and stochastic control. SIAM J. Control Opt. 40(4), 1159–1188 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alvarez, O., Bardi, M.: Singular perturbations of nonlinear degenerate parabolic PDEs: a general convergence result. Arch. Ration. Mech. Anal. 170(1), 17–61 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Alvarez, O., Bardi, M., Marchi, C.: Multiscale problems and homogenization for second-order Hamilton Jacobi equations. J. Differ. Equ. 243(2), 349–387 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bardi, M., Bottacin, S.: On the Dirichlet problem for nonlinear degenerate elliptic equations and applications to optimal control. Rend. Sem. Mat. Univ. Pol. Torino. 56(4), 13–39 (1998)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bardi, M., Capuzzo Dolcetta, I.: Optimal Control and Viscosity Solutions of Hamilton–Jacobi Bellman Equations, Systems and Control: Foundations and Applications. Birkhauser, Boston, MA, (1997)Google Scholar
  7. 7.
    Bardi, M., Mannucci, P.: On the Dirichlet problem for non-totally degenerate fully nonlinear elliptic equations. Commun. Pure Appl. Anal. 5, 709–731 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bardi, M., Mannucci, P.: Comparison principles and Dirichlet problem for fully nonlinear degenerate equations of Monge-Ampère type. Forum Math. 25, 1291–1330 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Benito, R., de Diego, M.D.: Discrete vakonomic mechanics. J. Math. Phys. 46(8), 18 (2005)CrossRefGoogle Scholar
  10. 10.
    Bensoussan, A., Lions, J.L., Papanicolau, G.: Asymptotic analysis for periodic structures. Studies in Mathematics and its Applications, 5. North-Holland (1978)Google Scholar
  11. 11.
    Birindelli, I., Wigniolle, J.: Homogenization of Hamilton–Jacobi equations in the Heisenberg group. Commun. Pure Appl. Anal. 2(4), 461–479 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Biroli, M., Mosco, U., Tchou, N.: Homogenization for degenerate operators with periodical coefficients with respect to the Heisenberg group. C. R. Acad. Sci. Paris Sér. I Math. 322(5), 439–444 (1996)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Citti, G., Sarti, A.: A cortical based model of perceptual completion in the roto-translation space. J. Math. Imaging Vis. 24(3), 307–326 (2006)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Crandall, M.G., Ishii, H., Lions, P.L.: User’s guide to viscosity solutions of second-order partial differential equations. Bull. Am. Math. Soc. 27(1), 1–67 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cutrì, A., Tchou, N.: Barrier functions for Pucci–Heisenberg operators and applications. Int. J. Dyn. Syst. Differ. Equ. 1(2), 117–131 (2007)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Evans, L.C.: The perturbed test function method for viscosity solutions of nonlinear PDE. Proc. R. Soc. Edinburgh Sect. A 111(3–4), 359–375 (1989)CrossRefzbMATHGoogle Scholar
  17. 17.
    Gomes, D.A.: Hamilton–Jacobi methods for vakonomic mechanics. NoDEA Nonlinear Differ. Equ. Appl. 14, 233–257 (2007)CrossRefzbMATHGoogle Scholar
  18. 18.
    Franchi, B., Tesi, M.C.: Two-scale homogenization in the Heisenberg group. J. Math. Pures Appl. 9,81(6), 495–532 (2002)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order. Classics in Mathematics. Springer, Berlin (2001)Google Scholar
  20. 20.
    Hörmander, L.: Hypoelliptic second order differential equations. Acta Math. Uppsala 119, 147–171 (1967)CrossRefzbMATHGoogle Scholar
  21. 21.
    Ichihara, K., Kunita, H.: Supplements and corrections to the paper: “A classification of the second order degenerate elliptic operators and its probabilistic characterization”. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 30, 235–254 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ichihara, K., Kunita, H.: Supplements and corrections to the paper: “A classification of the second order degenerate elliptic operators and its probabilistic characterization”. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 39(1), 81–84 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lions, P.L., Papanicolau S.R.S., Varadhan, G.: Homogenization of Hamilton-Jacobi Equations. Unpublished (1986)Google Scholar
  24. 24.
    Mannucci, P.: The Dirichlet problem for fully nonlinear elliptic equations non-degenerate in a fixed direction. Commun. Pure Appl. Anal. 13(1), 119–133 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Stroffolini, B.: Homogenization of Hamilton–Jacobi equations in Carnot groups. ESAIM Control Opt. Calc. Var. 13(1), 107–119 (2007)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità degli Studi di PadovaPadovaItaly
  2. 2.Dipartimento di Matematica e Applicazioni “Renato Caccioppoli”Università degli Studi di NapoliNapoliItaly

Personalised recommendations